Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

148 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Suggest treatment for gastrointestinal diseases

Answered by
Dr.
Dr. Muhammad Sareer Khalil

General & Family Physician

Practicing since :2012

Answered : 2921 Questions

default
Posted on Wed, 15 Mar 2017 in Mental Health
Question: Thank you. I am having gastro intestinal problems. I am hungry 24/7. I am eating three times what I usually eat and I cannot get past being constantly hungry. I had both my thyroid and blood sugar levels tested and both are normal. This just started out of the blue about a week ago.
doctor
Answered by Dr. Muhammad Sareer Khalil 4 hours later
Brief Answer:
Explained

Detailed Answer:
Hello and Welcome

I appreciate your concern

Polyphagia , polydipsia and polyuria are symptoms of Diabetes. Get tested. HBA1C , fasting and random blood sugar can be done in this regard. Blood sugar levels alone may not tell the full picture. Get HBA1c done, too.

If the thyroid and diabetes are ruled out then diet changes should be the first step. Include ispaghula husk every time you feel hungry. Take 2 full spoons with each glass of water before every snack or meal. This will give a sense of fullness and inhibit frequent desire to eat.

If you are overweight then phentermine which is an anorexigenic , would lead to suppression of the constant urge to eat and may also aid in weight loss.




Wishing you best of health

Thanks

Let me know if you have any query

Please consult your doctor before deciding on any further course of action.

For future follow up / correspondence you may ask me directly at the link given below

http://doctor.healthcaremagic.com/Funnel?page=askDoctorDirectly&docId=68107

Dr. M.S. Khalil
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Muhammad Sareer Khalil 13 hours later
What is ispaghula husk and where do you get it? Is there any other over the counter drug or supplement that will help me feel full? I went to the CVS and looked at Diet pills but saw nothing with that name. I do not have diabetes and I am not over weight. I am just hungry every minute of every day. I eat protein bars all day long and they do not help either. I shouldn't have to make diet changes as I have never been hungry before. This just started a week ago.And I ate two protein bars, three eggs and toast and peanut butter for breakfast and I am still starving.Can you order a test online so the laboratory can check whatever it is you want them to check? They will not just do a test based on my request. You want HBA1C. Also I am not over weight, but maybe phentermine would help, but I cannot get that without a prescription. Thanks.
doctor
Answered by Dr. Muhammad Sareer Khalil 11 hours later
Brief Answer:
Explained

Detailed Answer:
Hello again.

Ispaghula Husk is basically a bulk forming agent with many benefits. It helps in regulating bowels and increases the fiber content of the diet. It lowers cholesterol/ fat absorption. It also provide the necessary roughage needed to feel satiated and decreases the urge to eat again. Its available over the counter and doesn't require a prescription.

This forum doesn't allow us to prescribe online drugs or investigation.

HBA1c is done routinely. Request your GP. He will order it for you.

Thanks
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,  
Drug/Medication
Medical Topics ,  

Recent questions on  Weight loss

doctor1 MD

I had gastric bypass surgery on June 11th. Last week I went back to work and 1 of he incisions strarted to bother me. It is red at the incision and the area surrounding it. The skin is also hot and it s painful. I called the dr and they said it was normal. I do not have a fever or stomach pain and the incision is closed so there is no puss or seepage of any kind. The nurse told me ice it and take Tylenol and eventually it would be ok. She said it was scar tissue healing and due to my increased activity it was very irratated. What do you think?

doctor1 MD

Hi, I am a petite slim, though big-busted 30 year woman with a height of 4 ft. 3 in. and a weight of about 85 lbs. I have been experience flutter sensations in my lower left abdominal are on and off for several months now. I know for a fact that I am NOT pregnant because I am not having sex. However, the sensation feels almost as if there is a baby or something else alive moving inside of me. It usually only lasts several minutes at a time, when it does happen, and there is no pain associated with the feeling. However, over the past several months, in particular I have also noticed a significant shift decrease in terms of weight, affecting my overall bodily appearance. Even when I am trying to keep up with eating a significant amount during the day in order to gain back some fat and weight, it almost feels as if something inside of me that is moving on and off in my lower left abdominal area is eating the food for me and it doesn t allow me to feel satisfied from it directly. I am concerned that this sensation may be a parasite or something else. Please, can you tell me what can it be and how to eliminated it from happening anymore in order to restore my body and the weight I wish to increase for overall better health. Thanks!

doctor1 MD

Hello Doctor, Myself Rajesh and I am posting this query on behalf of my mother in-law who is 62yrs of age suffering from rheumatoid arthritis over 12 years. She is continuing medicines since then. Recently (about 2 months) she is experiencing with stomach upset (burning and gastric) and leads to frequent bowel movement (3 to 4 times a day). This has caused loosing weight and restriction with intake of food (non spicy and oil). The medicine consumed Lefno 20mg (10mg x 1 - 0 - 1) HCQS 200mg Zempred 4mg (currently this has been asked to stop by the Rheumatology doctor) Supracal ( calcium ) Nuril 5mg (for blood pressure) RISOFOS 35mg (Weekly 1 tab) If she stops taking Lefno then she does have Diarrhoea and the same get arrested. Also the Nexpro 10mg reduces the burning and gastric sensation in stomach. How to control the Diarrhoea when having lefno and recover the weight loss due to high Diarrhoea Kindly advice Best regards, Rajesh

doctor1 MD

What would cause someone to have a sour stomach (cramping, soft stools , frequent bowels) for over a week? It happens about every other week. I have difficulty sleeping and loss of appetite b/c of it. One result is weight loss . During this time, I can only eat foods like club crackers, baked potatoes, yellow gatorade, & sprite. I also get a little light headed. It is for a 33 year old female (not pregnant).

doctor1 MD

I am a 39 year male and I am urinating every 30 minutes to 1 hour. I don't have any pain or discoloration. Just concerned at how often im going I'd like to know what this could be if anything dangerous or to be concerned of.

doctor1 MD

Can I reverse a possible chance that I have Typ 2 diebetties ?

doctor1 MD

How much ghee is good in a day if I have normal health reports